Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 9, NWS San Angelo, TX

April 10, 2011Coleman County, Concho County, Runnels County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 10, 2011, 8:32 PM CDT for Coleman County, Concho County, Runnels County, Texas. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2011, 8:32 PM CDT (01:32 UTC)
Expired
Apr 10, 2011, 9:00 PM CDT
In force
28 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

Counties Coleman County, TX, Concho County, TX, Runnels County, TX

The radar

The San Angelo radar (KSJT), 90 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 8:50 PM CDTHAIL 18 Wnw Coleman, TX1 INCH HAIL REPORTED AT HOARDS CREEK RESERVOIR 8 MILES WNW OF COLEMAN AT 850PM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 7:02 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.5 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2011-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2011-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -91 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4029 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
-91 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

269 
WUUS54 KSJT 110132
SVRSJT
TXC083-095-399-110200-
/O.NEW.KSJT.SV.W.0009.110411T0132Z-110411T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
832 PM CDT SUN APR 10 2011

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN RUNNELS COUNTY IN WEST CENTRAL TEXAS...
  WEST CENTRAL COLEMAN COUNTY IN WEST CENTRAL TEXAS...
  NORTH CENTRAL CONCHO COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 900 PM CDT

* AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHWEST OF TALPA...OR 12 MILES EAST OF BALLINGER...AND MOVING
  NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GLEN COVE AND VALERA BY 845 PM CDT...
  HORDS CREEK RESERVOIR BY 850 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY
MORNING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3193 9960 3169 9934 3151 9976 3165 9993
TIME...MOT...LOC 0132Z 227DEG 37KT 3172 9971

$$
1 follow-up statement
016 
WWUS54 KSJT 110148
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
848 PM CDT SUN APR 10 2011

TXC083-095-399-110200-
/O.CON.KSJT.SV.W.0009.000000T0000Z-110411T0200Z/
RUNNELS TX-COLEMAN TX-CONCHO TX-
848 PM CDT SUN APR 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTH CENTRAL CONCHO...WEST CENTRAL COLEMAN AND SOUTHEASTERN
RUNNELS COUNTIES...

AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HORDS CREEK RESERVOIR...OR 9 MILES WEST OF COLEMAN...
MOVING NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF NORTHERN CONCHO...WESTERN COLEMAN AND SOUTHEASTERN RUNNELS
COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY
MORNING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3193 9960 3169 9934 3151 9976 3165 9993
TIME...MOT...LOC 0148Z 227DEG 37KT 3183 9957

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 7:45 PM CDT, 47 minutes earlier.

Area forecast discussion, Apr 10, 7:45 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
745 PM CDT SUN APR 10 2011

.DISCUSSION...
SEVERE THUNDERSTORM WATCH NUMBER 123 IN EFFECT FOR THE SOUTHEAST
HALF OF THE CWFA UNTIL 07Z. STORMS NOW DEVELOPING AND BACK BUILDING
ALONG THE BOUNDARY OVER COLEMAN COUNTY. EXPECTED ADDITIONAL
DEVELOPMENT ALONG THE BOUNDARY THROUGH MID EVENING AS LARGE SCALE
ASCENT INCREASES WITH UPPER TROUGH PUSHING INTO WEST TEXAS. UPDATED
ZONES FOR CONVECTIVE WATCH AND INCREASED POPS OVER SOUTHEAST
ZONES ACCORDINGLY.

&&

.PREV DISCUSSION... /ISSUED 614 PM CDT SUN APR 10 2011/

AVIATION...
/00Z UPDATE/

VFR CONDITIONS WILL CONTINUE OVER THE AREA THROUGH THE NEXT 24
HOURS. A PACIFIC FRONT PUSHING THROUGH WEST CENTRAL TEXAS MAY
INITIATE SOME CONVECTIVE ACTIVITY OVER THE SOUTHERN TAF SITES LATE
THIS EVENING...HAVE INCLUDED A TEMPO GROUP FOR THESE TERMINALS
ENDING BY MIDNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 49  77  48  81  54 /  10   0   0   0   0
SAN ANGELO 	 48  81  43  86  54 /  10   0   0   0   0
JUNCTION 	 50  82  42  85  55 /  30   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99
Hazardous weather outlook, Apr 10, 7:44 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
744 PM CDT SUN APR 10 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-110600-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
744 PM CDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TO DEVELOP ALONG AND
SOUTH OF A LINE FROM SAN ANGELO TO WINTERS TO CROSS PLAINS THIS
EVENING. IF ANY SEVERE THUNDERSTORMS DO DEVELOP...THE MAIN THREAT
WILL BE LARGE HAIL AND DAMAGING WINDS WITH ISOLATED TORNADO'S
POSSIBLE. IN ADDITION...LOCALIZED FLOODING AND DANGEROUS LIGHTNING
WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP
ON WEDNESDAY TO THE WEST OF THE DRYLINE...ROUGHLY FROM HASKELL...TO
SAN ANGELO...TO OZONA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:53 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman52 min
Apr 10, 9:14 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman36 min
Apr 10, 10:15 PM CDTSevere Thunderstorm WarningSJTConcho, Menard, Schleicher, Tom Green45 min
Apr 10, 10:53 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman, Concho, Kimble, McCulloch, Mason and 2 more52 min
Apr 10, 10:57 PM CDTTornado WarningSJTMcCulloch33 min
Apr 10, 11:25 PM CDTTornado WarningSJTMcCulloch, Mason24 min
Apr 10, 11:29 PM CDTSevere Thunderstorm WarningSJTBrown, McCulloch, Mason, San Saba46 min
Apr 10, 11:45 PM CDTSevere Thunderstorm WarningSJTKimble, Mason, Menard45 min
Apr 11, 12:17 AM CDTSevere Thunderstorm WarningSJTKimble43 min
Apr 11, 12:19 AM CDTSevere Thunderstorm WarningSJTMason, San Saba41 min
Apr 11, 12:25 AM CDTTornado WarningSJTMason23 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.